Gastroenterology Community
Severe Pain from Clindamycin
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Severe Pain from Clindamycin

I was prescribed clindamycin after experiencing pain in my tooth after a root canal. I took a double dose (600mg) of clindamycin as I missed a dose.  I am experiencing severe pain from my chest through to my back.  It feels like spasms and is difficult to breath. I normally take nexium on a daily basis; however I missed my dose of that too.  I did take my nexium but I have felt absolutely no relief whatsoever. Any suggestions other than take my medicine as prescribed and don't double up dosage. I am absolutely miserable.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
You are having an allergic reaction to the medicine, which causes a person to have trouble breathing.  Even tho it could have happened from taking a double dose, you must let your doctor know immediately about this, as it's possible he'll want you to go to the ER to be administered an anti-allergy type medicine, oxygen supplementation, and they'll keep you there until your symptoms subside.  I notice you posted this seven hours ago, so if you are feeling normal now, and you take your next required dose and nothing happens, fine.  But if you are still not feeling normal now and/or you take your next dose and get the same symptoms, you gotta tell your doc, because he might tell you to go to the ER, and at the very least he'll need to prescribe a different medicine that won't have that side effect with you.
Blank
611999_tn?1298761891
Clindamycin is a rough drug.  I cannot take it.  It makes me have severe stomach issues.  I cannot even have the acne cream with it since I still get stomach issues even though it is not supposed to be able to get into your bloodstream from being on your face.  I would call your dr immediately and get switched to another antibiotic and see if you need to go to er.  I am currently on penicillin for my tooth infection after root canal.  It is working for me and not many issues.
Blank
Have a Gastro question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_n_tn
Blank
cnoevl21